|A brand-new horizon by switcing Zerit to Viread?
Jul 1, 2007
Hi dear phisician, I'm brazilian and I'm taking Stocrin ( since 2002 in replacement of Crixivan ) along with 3TC+D4T ( these both since 1998 ), due to side effects worsened my doctor is about to change this combo for a new one Stocrin/Tenofovir/3TC and she told me that maybe the fat I've lost by lipodistrophy might be replaced in a long term, the peripheral neuropathy halted and the blood parameters ( Triglicerides, Sugar and Cholesterol ) lessen to a quite normal rate. Should I expect such blessing into my life or it's not guaranteed? Is it true that this new combo is more likely to present bone related problems as Osteopenia in comparison with the previous with D4T? I'd like to thank you in advance and hope that my question might be answered. Best regards
| Response from Dr. Pierone
Hello, and thanks for posting.
Switching from d4T (Zerit) to tenofovir (Viread) is quite reasonable and would be expected to lessen the chance that lipoatrophy will progress. Some patients also note improvement of the peripheral fat after the changeover. Another expected benefit would be an improvement in lipid levels, especially triglycerides. It is not clear if osteopenia (bone thinning) will be a greater problem with Viread, but the emerging data suggest that it will not be an issue.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Penis Discharge After Vaginal Sex Condom Broke Worried I Have HIV
- Psoriasis After Receptive Anal Sex With Condom Does It Mean I Have HIV
- White Bumps After French Kissing Worried I Have HIV
- White Spots After Giving Oral Worried I Have HIV
- Can You Get Genital Warts From Warts On Your Hands?
- If Both Partners Are Std Free Can You Still Get An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.